Thunderstorm Wind, St. Martin
- When
- December 31, 1:10 AM CST
- Where
- St. Martin County, Breaux Bridge
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.267, -91.900
Trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 30, 9:15 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 915 PM CST MON DEC 30 2002 WILL UPDATE ZONES...AS NEW TOR WATCH HAS BEEN ISSUED...UNTIL 2 AM. SQUALL LINE TO THE WEST MARCHING TO THE EAST...NUMEROUS WARNINGS HAVE ALREADY BEEN POSTED...TORNADO WATCH OUT FOR SOUTHEAST TEXAS UNTIL 9 PM. THIS ACTVTY IS EXPECTED END OVR SOUTH-CNTRL LA BEFORE SUNRISE AS STORM SYSTEM MOVES INTO EASTERN LA. EVE SOUNDING FM LCH HAS HELICITY AROUND 260 M2/S2...CAPE IS SOMEWHAT LIMITED...BUT THIS WILL IMPROVE...WET BULB ZERO AT 11000 FT...PRECIP WATER AT 1.4 INCHES. NOW ADD IN A STRONG LOW LEVEL JET AND MID ENERGY AND UPR LVL DIFLUENCE AND YOU HAVE ALL THE INGREDIENTS NECESSARY FOR SVR WX OVRNGHT. WOULD EXPECT TO SEE WATCHES CURRENTLY IN PLACE OVR TX SHIFT OVR TO LA BEFORE MIDNIGHT. .LCH...SCA GMZ450-455-470-475 .PRELIMINARY NUMBERS... AEX 54/62/40/62/41/56 +73210 BPT 54/61/40/64/46/63 +42100 LCH 55/62/42/65/45/63 +42100 LFT 58/63/43/64/46/63 +52100 K. KUYPER
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-311104- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 428 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY. A LINE OF THUNDERSTORMS ALONG A FRONT WILL FORM IN CENTRAL TEXAS TONIGHT AND MOVE THROUGH THE AREA OVERNIGHT. THIS LINE OF THUNDERSTORMS HAS THE POTENTIAL FOR SEVERE WEATHER...TO INCLUDE TORNADOES...HAIL...AND STRONG WINDS. ALL INTEREST SHOULD MONITOR NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR FURTHER INFORMATION AS THIS SITUATION DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FRONT WILL MOVE THROUGH BY TUESDAY MORNING...LEAVING CLOUDS AND LINGERING LIGHT RAIN IN THE AREA THROUGH WEDNESDAY MORNING. A HIGH PRESSURE SYSTEM WILL MOVE IN ON WEDNESDAY AND CLEAR SKIES WILL PREVAIL UNTIL LATE SATURDAY. ANOTHER FRONT IS EXPECTED TO MOVE THROUGH ON SUNDAY...ALTHOUGH RIGHT NOW IT APPEARS MOST OF THE RAIN AND THUNDERSTORMS WILL BE WELL NORTH OF OUR AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED TODAY. YOST
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
1115 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM VIDOR TX WIND DAMAGE
12/30/02 ORANGE LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
COUNTY WIDE.
THMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
1127 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1122 PM VINTON LA WIND DAMAGE
12/30/02 CALASIEU LAW ENFORCEMENT REPORTED
TWO TREES AND NUMEROUS
POWER LINES DOWN.
THMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
1150 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM 2 W SULPHUR LA WIND DAMAGE
12/30/02 CALCASIEU EMERGENCY MANAGEMENT
REPORTED ROOF TORN OFF A
MOBILE HOME.
THMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
101 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/30/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
101 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1132 PM VINTON LA WIND DAMAGE
12/31/02 CALCASIEU LAW ENFORCEMENT REPORTED
SEVERAL MOBILE HOMES
OVERTURNED.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
104 AM CST TUE DEC 31 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM CROWLEY LA WIND DAMAGE
12/31/02 ACADIA ACADIA PARISH SHERIFF
OFFICE REPORTED TREES DOWN
AT THE CORNER OF MUSCRATE
RD AND HIGHWAY 92 NEAR
LYONS POINT.The Lake Charles radar (KLCH), 127 km away, was scanning. The volume nearest the first event began at 07:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324123.